Alert archive / Iowa / River Flood Warnings in 2015
River Flood Warning 25, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 28, 2015, 5:34 PM CDT for Davis County, Wapello County, Iowa. It took effect at Jun 28, 2015, 11:24 PM CDT. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2015, 5:34 PM CDT (22:34 UTC)
- In effect from
- Jun 28, 2015, 11:24 PM CDT
- Expired
- Jun 30, 2015, 11:07 PM CDT
- In force
- 48 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Davis County, IA, Wapello County, IA
The radar
The Des Moines radar (KDMX), 143 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Des Moines River at Ottumwa (OTMI4). The gauge peaked at 10.78 ft at Jun 28, 2015, 11:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 13 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05489500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
638
WGUS43 KDMX 282234
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
534 PM CDT SUN JUN 28 2015
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...Des
Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-292234-
/O.NEW.KDMX.FL.W.0024.150629T0100Z-150701T0112Z/
/EDYI4.1.ER.150629T0100Z.150629T1200Z.150630T0112Z.NO/
534 PM CDT SUN JUN 28 2015
...Flood Warning in effect until Monday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until Monday evening.
* At 5:15 PM Sunday the stage was 60.4 feet...or 0.6 feet below
Flood Stage.
* Flood Stage is 61.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this evening. Continue rising to
61.6 feet...or 0.6 feet above Flood Stage...Monday morning. Go
below Flood Stage Monday evening.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-292234-
/O.NEW.KDMX.FL.W.0025.150629T0424Z-150701T0407Z/
/OTMI4.1.ER.150629T0424Z.150629T1200Z.150630T0407Z.NO/
534 PM CDT SUN JUN 28 2015
...Flood Warning in effect until late Monday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until late Monday evening.
* At 5:20 PM Sunday the stage was 9.8 feet...or 1.2 feet below Flood
Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late this evening. Continue rising
to 11.9 feet...or 0.9 feet above Flood Stage...Monday morning. Go
below Flood Stage late Monday evening.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$4 follow-up statements
623
WGUS83 KDMX 290215
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 PM CDT SUN JUN 28 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Davis...Mahaska...
Polk...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-300215-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-150630T1805Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150629T1805Z.NO/
915 PM CDT SUN JUN 28 2015
...Flood Warning now in effect until Monday afternoon...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until Monday afternoon.
* At 8:00 PM Sunday the stage was 26.6 feet...or 2.6 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Moderate flooding is occurring and is forecast to continue.
* Water stages will drop to minor flooding levels tonight.
* Forecast...go below Flood Stage Monday afternoon.
* Impact...At 26.3 feet...Water covers Arthur Street east of
Carlisle.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC123-179-300215-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-150701T0219Z/
/EDYI4.1.ER.150629T0103Z.150629T1200Z.150630T0219Z.NO/
915 PM CDT SUN JUN 28 2015
...Flood Warning now in effect until late Monday evening...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until late Monday evening.
* At 8:15 PM Sunday the stage was 61.1 feet...or 0.1 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 61.8 feet...or 0.8 feet above Flood Stage...
Monday morning. Go below Flood Stage late Monday evening.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-300215-
/O.EXT.KDMX.FL.W.0025.150629T0718Z-150630T2255Z/
/OTMI4.1.ER.150629T0718Z.150629T1200Z.150629T2255Z.NO/
915 PM CDT SUN JUN 28 2015
...Flood Warning now in effect until Monday evening...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until Monday evening.
* At 8:50 PM Sunday the stage was 10.1 feet...or 0.9 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Monday morning. Continue
rising to 11.4 feet...or 0.4 feet above Flood Stage...Monday
morning. Go below Flood Stage Monday evening.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$962
WGUS83 KDMX 290945
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
445 AM CDT MON JUN 29 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Davis...Polk...Wapello
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Des Moines River...
Affecting the following counties in Iowa...Mahaska...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC153-300945-
/O.EXT.KDMX.FL.W.0012.000000T0000Z-150630T1549Z/
/DESI4.3.ER.150625T1010Z.150626T2300Z.150629T1549Z.NO/
445 AM CDT MON JUN 29 2015
...Flood Warning now in effect until later this morning...
The Flood Warning continues for
The Des Moines River at Des Moines SE 6th St...or From below the
Center Street dam...to Runnells.
* Until this morning.
* At 4:00 AM Monday the stage was 25.2 feet...or 1.2 feet above
Flood Stage.
* Flood Stage is 24.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this morning.
* Impact...At 24.5 feet...Deans Lake is closed.
&&
LAT...LON 4159 9356 4152 9333 4145 9333 4154 9356
4159 9366 4159 9356
$$
IAC123-179-300945-
/O.CON.KDMX.FL.W.0024.000000T0000Z-150701T0219Z/
/EDYI4.1.ER.150629T0103Z.150629T0730Z.150630T0219Z.NO/
445 AM CDT MON JUN 29 2015
...Flood Warning remains in effect until late this evening...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At 4:15 AM Monday the stage was 61.8 feet...or 0.8 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 61.8 feet...or 0.8 feet above Flood Stage...this
morning. Go below Flood Stage late this evening.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-300945-
/O.EXT.KDMX.FL.W.0025.000000T0000Z-150630T2218Z/
/OTMI4.1.ER.150629T1100Z.150629T1200Z.150629T2218Z.NO/
445 AM CDT MON JUN 29 2015
...Flood Warning now in effect until this evening...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until this evening.
* At 4:20 AM Monday the stage was 10.6 feet...or 0.4 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
11.2 feet...or 0.2 feet above Flood Stage...this morning. Go below
Flood Stage this evening.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC153-300945-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-150630T2022Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T2022Z.NO/
445 AM CDT MON JUN 29 2015
...Flood Warning now in effect until late this afternoon...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until late this afternoon.
* At 3:45 AM Monday the stage was 14.6 feet...or 2.6 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this afternoon.
* Impact...At 13.5 feet...Water affects the low areas of Water Works
Park.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$
Zogg503
WGUS83 KDMX 291443
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
943 AM CDT MON JUN 29 2015
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Davis...Mahaska...
Polk...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC123-179-301443-
/O.EXT.KDMX.FL.W.0024.000000T0000Z-150701T0335Z/
/EDYI4.1.ER.150629T0103Z.150629T1115Z.150630T0335Z.NO/
943 AM CDT MON JUN 29 2015
...Flood Warning now in effect until late this evening...
The Flood Warning continues for
The Des Moines River near Eddyville...or From Cedar Creek near
Tracy...to Middle Avery Creek near Chillicothe.
* Until late this evening.
* At 9:15 AM Monday the stage was 61.7 feet...or 0.7 feet above
Flood Stage.
* Flood Stage is 61.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage late this evening.
&&
LAT...LON 4108 9258 4124 9287 4133 9287 4124 9269
4111 9251 4108 9258
$$
IAC051-179-301443-
/O.EXT.KDMX.FL.W.0025.000000T0000Z-150630T1800Z/
/OTMI4.1.ER.150629T1800Z.150629T1800Z.150629T1800Z.NO/
943 AM CDT MON JUN 29 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* Until this afternoon.
* At 9:20 AM Monday the stage was 10.7 feet...or 0.3 feet below
Flood Stage.
* Flood Stage is 11.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this afternoon.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC153-301443-
/O.EXT.KDMX.FL.W.0010.000000T0000Z-150630T1800Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T1800Z.NO/
943 AM CDT MON JUN 29 2015
...Flood Warning now in effect until this afternoon...
The Flood Warning continues for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* Until this afternoon.
* At 8:45 AM Monday the stage was 12.7 feet...or 0.7 feet above
Flood Stage.
* Flood Stage is 12.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...go below Flood Stage this afternoon.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$238
WGUS83 KDMX 291824
FLSDMX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
124 PM CDT MON JUN 29 2015
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Des Moines River...Raccoon River...
Affecting the following counties in Iowa...Davis...Polk...Wapello
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area...turn around and find an alternate
route. Turn around...do not drown.
More information...including impact statements and crest histories
is available on the Web at... www.weather.gov/desmoines. Click on
the Rivers and Lakes link.
&&
IAC051-179-291854-
/O.CAN.KDMX.FL.W.0025.000000T0000Z-150630T1800Z/
/OTMI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
124 PM CDT MON JUN 29 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Des Moines River at Ottumwa...or From Middle Avery Creek near
Chillicothe...to Eldon.
* At 12:50 PM Monday the stage was 10.4 feet...or 0.6 feet below
Flood Stage.
* Forecast...crest below Flood Stage with a stage of 10.9 feet...or
0.1 feet below Flood Stage...this evening.
* Impact...At 11.0 feet...The northeast side of Rabbit Run is
affected. Bear Creek will reach bankfull.
&&
LAT...LON 4087 9221 4108 9257 4111 9251 4092 9220
4087 9221
$$
IAC153-291854-
/O.CAN.KDMX.FL.W.0010.000000T0000Z-150630T1800Z/
/DEMI4.2.ER.150625T0918Z.150626T2130Z.150629T1630Z.NO/
124 PM CDT MON JUN 29 2015
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Raccoon River at Des Moines Fleur Dr...or From Walnut Creek...
to the Des Moines River.
* At 11:45 AM Monday the stage was 12.0 feet...or 0.0 feet below
Flood Stage.
* Forecast...fall to 10.1 feet Tuesday morning.
* Impact...At 12.0 feet...George Flagg Parkway is closed from Park
Avenue to Southwest 30th Street.
&&
LAT...LON 4157 9361 4156 9368 4158 9367 4159 9362
4157 9361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 28, 3:29 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 28, 3:29 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 329 PM CDT SUN JUN 28 2015 .SHORT TERM /TONIGHT/... ISSUED AT 329 PM CDT SUN JUN 28 2015 MAIN CONCERNS SHORT TERM CONTINUE TO BE THE LOW OVER CENTRAL IOWA COMBINED WITH AN UPPER LEVEL VORT MAX OVER IOWA DIGGING SOUTH. WE REMAIN RATHER UNSTABLE WITH MLCAPE 1000-1500J/KG AND SBCAPE OF 2000 TO 2500 J/KG ALONG AN AXIS NEAR AND JUST BEHIND THE TROUGH AT 20Z. SFC CONVERGENCE IS RATHER MEAGER ALONG WITH BULK SHEAR VALUES JUST REACHING 30 TO 35 KTS AT THIS TIME. SOME WEAK CELLS HAVE DEVELOPED FROM NEAR AND EAST OF THE TROUGH AXIS THIS HOUR. EXPECT THIS ACTIVITY TO EXPAND IN COVERAGE THIS AFTERNOON AS THE SYSTEM TRACKS SOUTHEAST. WILL CONTINUE SVR WORDING IN SOUTHEAST/EAST ZONES FOR THE AFTERNOON...THOUGH COVERAGE MAY REMAIN SCT THROUGH 00Z. LCL HEIGHTS EAST OF I35 REMAIN AT 750M (~2450 FT) AND LOW LEVEL CAPE HAS INCREASED TO 100-150 J/KG ALONG THE TROUGH AXIS...SO WILL NEED TO MONITOR ANY STORMS FOR POTENTIAL BRIEF FUNNEL. AS THE SYSTEM PULLS SOUTHEAST THIS EVENING...DIURNAL HEATING WILL DIMINISH AND STORMS WILL DISSIPATE AFTER 01-02Z. HRRR MODEL CONTINUES TO BUBBLE UP ACTIVITY THROUGH THIS TIME. 4KM WRF ALSO SUGGESTS SOME ACTIVITY OVER SOUTHEAST MN MAY EXPAND INTO NORTHEAST IOWA BETWEEN 21 AND 00Z AS WELL. WITH PASSAGE OF THE BOUNDARY...DEW POINTS DROP TO THE UPPER 50S TO LOWER 60S...SO LOWS WILL COOL TO THE LOWER TO MID 60S BY MORNING. PATCHY FOG MAY DEVELOP IN THE CEDAR RIVER VALLEY TOWARD MORNING. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 329 PM CDT SUN JUN 28 2015 THERE HAS BEEN LITTLE CHANGE IN FORECAST THINKING FROM PREVIOUS SHIFTS. IOWA WILL REMAIN BENEATH NORTHWESTERLY FLOW ALOFT THROUGH THE END OF THE WEEK...KEEPING TEMPERATURES A LITTLE BELOW SEASONAL NORMALS AND LESSENING THE OVERALL SEVERE WEATHER THREAT. EVEN SO...THINGS WILL REMAIN FAIRLY ACTIVE AS A SERIES OF SHORTWAVE TROUGHS MOVING THROUGH THIS FLOW WILL RESULT IN PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS OUR FORECAST AREA. THE FIRST SUCH OPPORTUNITY COME LATE ON MONDAY AS A SUBTLE IMPULSE PUSHES AN ATTENDANT WEAK SURFACE TROUGH FROM MINNESOTA DOWN ACROSS IOWA. DESPITE A RELATIVE LACK OF LOW LEVEL MOISTURE...THE BROAD ASCENT AHEAD OF THIS IMPULSE COMBINED WITH FAIRLY STEEP MID LEVEL LAPSE RATES SHOULD BE SUFFICIENT TO GENERATE SOME THUNDERSTORMS...ESPECIALLY ACROSS OUR NORTHERN AND EASTERN COUNTIES...FROM LATE IN THE AFTERNOON INTO EARLY MONDAY NIGHT. HAVE INTRODUCED DETAILS IN TIMING OF POP FORECAST TO ACCOUNT FOR THIS SCENARIO. EVEN AS THIS INITIAL SYSTEM PUSHES OFF TO THE SOUTH ON TUESDAY ANOTHER SHORTWAVE WILL BE APPROACHING FROM THE NORTHWEST...HOWEVER BY TUESDAY NIGHT AND WEDNESDAY A SURFACE RIDGE WILL HAVE BUILT ACROSS THE AREA INCREASING DRY AIR AND SUBSIDENCE IN THE LOWER SECTIONS OF THE ATMOSPHERIC COLUMN. THIS WILL MITIGATE PRECIPITATION CHANCES AND INTENSITY...BUT EVEN SO CHANCE POPS ARE WARRANTED THOUGH NO REAL IMPACTS ARE ANTICIPATED. FINALLY...THE STRONGEST 500 MB TROUGH OF THE WEEK WILL TRAVERSE THE REGION AROUND THURSDAY AND THURSDAY NIGHT IN CONJUNCTION WITH THE AFOREMENTIONED SURFACE HIGH SLIDING OFF TO THE EAST AND A MODEST RETURN OF LOW LEVEL MOISTURE. THIS APPEARS TO BE THE BEST OPPORTUNITY FOR WIDESPREAD PRECIPITATION THIS WEEK...HOWEVER...MODEL CONSISTENCY HAS NOT BEEN THE GREATEST WITH THIS SYSTEM AND THERE ARE STILL TIMING ISSUES SO POPS HAVE BEEN HELD GENERALLY IN THE 40S FOR NOW. IT IS EXPECTED THAT IF THIS SCENARIO HOLDS UP AND WE CAN REFINE THE ARRIVAL OF THE RAIN THEN POPS FOR PART OF THIS TIME FRAME WILL LIKELY INCREASE IN THE COMING DAYS. IN ANY EVENT...THE SEVERE WEATHER THREAT LATER THIS WEEK DOES NOT APPEAR PARTICULARLY NOTEWORTHY. LOOKING INTO THE EXTENDED FORECAST...THERE CONTINUE TO BE INDICATIONS THAT IN WAKE OF THE THURSDAY/THURSDAY NIGHT TROUGH PASSAGE A PERIOD OF DEEP LAYERED RIDGING SHOULD FOLLOW...PROVIDING A COUPLE OF DAYS OF SUNNY AND RELATIVELY COOL WEATHER RIGHT AROUND THE FOURTH OF JULY. OBVIOUSLY ANYONE WITH OUTDOOR HOLIDAY PLANS SHOULD CONTINUE TO MONITOR THE FORECAST THROUGHOUT THE WEEK BUT EARLY SIGNS POINT TO GOOD WEATHER AROUND SATURDAY. && .AVIATION...28/18Z ISSUED AT 1230 PM CDT SUN JUN 28 2015 COMPLEX SHORT TERM FORECAST WITH WEAK LOW NEAR KDSM AT 17Z AND UPPER LEVEL VORT MAX NEAR KFRM IN SOUTHERN MINNESOTA TRACKING NEARLY DUE SOUTH SOUTHEAST. MVFR CIGS ASSOCIATED WITH THE UPPER LEVEL FEATURE FILLING IN ACROSS NORTHERN AREAS...THOUGH BOUNDARY LAYER MAY LIFT TO VFR THIS AFTERNOON. ACROSS THE SOUTH QUITE UNSTABLE WITH SFC TROUGH ALIGNED ALONG I35 CORRIDOR WHERE MOISTURE CONVERGENCE AND INSTABILITY IS INCREASING. SCT THUNDER SHOULD DEVELOP FROM I35 EAST...NEAR TRACK OF UPPER LEVEL VORT AND SFC BOUNDARY. COVERAGE IN QUESTION SO HAVE GENERALLY INCLUDED VCTS FOR NOW...BY 15Z MONDAY MAY SEE SOME ADDITIONAL -SHRA OVER THE EAST AS UPPER LEVEL CYCLONIC CURVATURE HOLDS. LOW SPOTS NEAR 11Z MAY EXPERIENCE PATCHY 3-5SM BR AS WELL WITH MOISTURE BOUNDARY LAYER. /REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...LEE AVIATION...REV
Hazardous weather outlook, Jun 28, 3:39 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 339 PM CDT SUN JUN 28 2015 IAZ060-292045- POLK- 339 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR. FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE RACCOON AND DES MOINES RIVERS. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ004>006-015-016-023>025-033>036-044>047-057>059-070>072-081- 082-092-093-292045- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT- WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-ADAMS-UNION-TAYLOR- RINGGOLD- 339 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ007-017-026>028-037>039-048>050-061-073-074-083-084-094-095- 292045- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- STORY-MARSHALL-TAMA-JASPER-WARREN-MARION-CLARKE-LUCAS-DECATUR- WAYNE- 339 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. AN ISOLATED SEVERE THUNDERSTORM MAY OCCUR...MAINLY SOUTH OF HIGHWAY 30 AND EAST OF INTERSTATE 35...THROUGH EARLY EVENING. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. IAZ062-075-085-086-096-097-292045- POWESHIEK-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 339 PM CDT SUN JUN 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THIS EVENING...ENDING FROM WEST TO EAST. SOME STORMS MAY BE SEVERE THIS AFTERNOON... MAINLY SOUTH OF HIGHWAY 30. THE MAIN THREATS WOULD BE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AT TIMES MONDAY AFTERNOON THROUGH SATURDAY. THE THREAT FOR SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY EVENING. REV
In the hours before
Special weather statement, Jun 28, 4:53 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
453 PM CDT SUN JUN 28 2015
IAZ039-050-282245-
TAMA IA-BLACK HAWK IA-
453 PM CDT SUN JUN 28 2015
...HAIL AND STRONG WINDS...
AT 452 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF LA PORTE CITY...OR 11 MILES SOUTH OF WATERLOO...MOVING
SOUTH AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA PORTE CITY...DYSART...CLUTIER AND TF CLARK STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4230 9230 4202 9230 4202 9241 4238 9249
4241 9234 4235 9218 4230 9216
TIME...MOT...LOC 2152Z 351DEG 21KT 4232 9235
PODRAZIKSpecial weather statement, Jun 28, 4:58 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
458 PM CDT SUN JUN 28 2015
IAZ075-086-282300-
MAHASKA IA-WAPELLO IA-
458 PM CDT SUN JUN 28 2015
...HAIL AND FUNNEL CLOUDS POSSIBLE...
AT 456 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHEAST OF OTTUMWA INDUSTRIAL AIRPORT...OR 10 MILES NORTH OF
OTTUMWA...MOVING SOUTH AT 25 MPH. AT 452 PM...A TRAINED SPOTTER
REPORTED A FUNNEL CLOUD 6 MILES WEST OF FREMONT. ADDITIONAL FUNNEL
CLOUDS ARE POSSIBLE WITH THIS STORM.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
OTTUMWA...OTTUMWA INDUSTRIAL AIRPORT...ELDON...FREMONT...AGENCY...
KIRKVILLE AND OSKALOOSA MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4090 9245 4124 9253 4125 9241 4116 9241
4116 9218 4090 9218
TIME...MOT...LOC 2156Z 348DEG 21KT 4118 9241
PODRAZIKLocal storm report, Jun 28, 5:06 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
506 PM CDT SUN JUN 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM FUNNEL CLOUD 5 W FREMONT 41.21N 92.53W
06/28/2015 MAHASKA IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD. TIME
ESTIMATED FROM RADAR
&&
NWS DES MOINES IA
IRIS SYSTEMThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:38 AM CDT | Special Weather Statement | DMX | Polk, Story | 52 min |
| Jun 28, 4:53 PM CDT | Special Weather Statement | DMX | Tama | 52 min |
| Jun 28, 4:58 PM CDT | Special Weather Statement | DMX | Wapello | 62 min |
| Jun 28, 5:34 PM CDT | River Flood Warning | DMX | Mahaska, Wapello | 51 hr |
| Jun 28, 6:05 PM CDT | Special Weather Statement | DMX | Tama | 55 min |
Nearby
River Flood Warnings in Iowa, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.